Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 52, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 3, 2004, 6:06 PM MDT for Sanpete County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 3, 2004, 6:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Sanpete County, UT
The radar
The Salt Lake City radar (KMTX), 216 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 040006
SVRSLC
UTC039-040030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 PM MDT TUE AUG 3 2004
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SANPETE COUNTY IN UTAH
THIS INCLUDES THE CITY OF MORONI
* UNTIL 630 PM MDT
* AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF EPHRAIM...OR ABOUT 9 MILES
NORTHWEST OF MANTI...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTHWEST OF EPHRAIM AT 615 PM MDT
5 MILES SOUTH OF MORONI AT 630 PM MDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 3934 11180 3929 11163 3947 11139 3965 11167
3939 11173
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:40 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 3:40 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 PM MDT TUE AUG 3 2004 .SYNOPSIS...A SOUTH TO SOUTHWESTERLY FLOW WILL REMAIN OVER THE AREA THROUGH FRIDAY...THEN BECOME MORE WESTERLY AS A COLD FRONT DROPS INTO THE NORTHERN SECTIONS OF UTAH FRIDAY NIGHT AND SATURDAY. THE FORECAST AREA WILL GRADUALLY DRY BY THE END OF THE WEEK FROM THE WEST. && .DISCUSSION...MID LEVEL SHORTWAVE ENTERING FORECAST AREA...COUPLED WITH AN INCREASE IN MOISTURE AND INSTABILITY...CAPES NEAR 1000 J/KG...HAS LED TO SCATTERED THUNDERSTORMS. SHORTWAVE SHOULD SUPPORT CONVECTION INTO THE LATE EVENING HOURS. A SECOND DISTURBANCE SHOULD KEEP SOME MID LEVEL CLOUDINESS OVER REGION LATE TONIGHT...ESPECIALLY NORTHEAST SECTIONS. SOME DRYING INDICATED FOR WEDNESDAY...SO EXPECT LITTLE IN THE WAY OF CONVECTION UNTIL LATE AFTERNOON AND EVENING...WHEN ETA AMD GFS BOTH INDICATE A SHORTWAVE LIFTING NORTH NORTHEAST ACROSS REGION. THIS SHORTWAVE SHOULD INITIATE SCATTERED STORMS. BEST FORCING WILL BE PRESENT OVER SOUTHEAST SECTIONS OF FORECAST AREA...WHERE STORMS COULD CONTINUE INTO THE EARLY MORNING HOURS OF THURSDAY. AFTERNOON HEATING AND RESIDUAL MOISTURE FAVOR POPS OVER SOUTHEAST HALF ON THURSDAY AFTERNOON AND EVENING AND IN THE FAR SOUTHEAST ON FRIDAY. GFS PROGS A COLD FRONT TO DROP ACROSS NORTHERN SECTIONS OF FORECAST AREA FRIDAY NIGHT AND SATURDAY. AIRMASS WILL BE RATHER DRY...SO ONLY POTENTIAL FOR SHOWERS OR STORMS WILL BE OVER HIGHER ELEVATIONS OF NORTHEAST UTAH. WILL SEE A TIGHTER HIGH TEMPERATURE GRADIENT ACROSS FORECAST AREA ON SATURDAY. 5H RIDGE AMPLIFIES OVER THE GREAT BASIN FROM LATE SATURDAY ON...SO EXPECT WARMING TEMPERATURES AND GENERALLY DRY WEATHER TO PREVAIL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. && BARJENBRUCH
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:34 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 26 min |
| Aug 3, 9:00 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 30 min |
| Aug 3, 9:27 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 33 min |
| Aug 3, 9:58 PM MDT | Severe Thunderstorm Warning | SLC | Wasatch | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.